Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 15, 2021, 5:06 PM EDT for Allen County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 5:06 PM EDT (21:06 UTC)
- Expired
- Oct 15, 2021, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
County Allen County, OH
The radar
The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS83 KIWX 152106
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
506 PM EDT Fri Oct 15 2021
OHZ025-152130-
Allen OH-
506 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of eastern Allen County
through 530 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lima, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluffton.
This includes Interstate 75 between mile markers 121 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4064 8411 4066 8411 4066 8413 4077 8409
4092 8388 4065 8388
TIME...MOT...LOC 2106Z 241DEG 25KT 4074 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:41 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 15, 3:41 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
341 PM EDT Fri Oct 15 2021
.SYNOPSIS...
Issued at 340 PM EDT Fri Oct 15 2021
Scattered showers will persist in spots through this afternoon,
with overall coverage increase this evening across the area.
Colder air will settle in tonight and persist into the weekend
with highs on Saturday only in the 50s.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 340 PM EDT Fri Oct 15 2021
Surface low already moving into NW Ohio with initial batch of
showers and storms accompanying it. Lagging cold front south of the
low was well depicted by fine line of showers and isolated storms
from Portland to Van Wert. Any severe threat will exist with this
line as well any storms ahead of it where temps remain in the
lower to middle 70s, with more stable 60 degree temps right behind
the line (Van Wert 64 vs Lima 74). Thus far storms have behaved
with window of opportunity likely done by 21 or 22Z with focus
then shifting to the impacts of second, stronger front and
arrival of the main upper level trough that will be deepening and
become negatively tilted over the area tonight. The increase in
forcing from the associated 120+kt jet streak is already apparent
with showers slowly trying to expand both in our NW areas as well
as back into IL. Expecting a fast uptick in precip coverage
heading into the 00-03Z period, possibly faster than current
depicted in the forecast. Concerns for heavy rain will be limited
by lower, but still sufficient PWATs around 1.25 inches or so and
progressive nature of the trough. As a result amounts should
generally be under a quarter inch with a few exceptions towards a
half inch possible.
Saturday will be rather chilly compared to recent weeks with highs
only in the 50s and a stiff NW wind, especially during the afternoon
as shot of colder air passes over the Great Lakes. This cold pool
may allow for the development of a few showers during the afternoon
hours across NE parts of the forecast area, warranting holding
onto slgt chc pops in that area.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 340 PM EDT Fri Oct 15 2021
First half of the period tranquil with cool (more seasonable)
nights in the 40s and highs slowly moderating through the 60s and
even some 70s into the middle of next week. Upper level energy
south of Alaska will march slowly east over the weekend into next
week, starting to impact our area by Wednesday with chances for
showers. Blend of models worked out fine, so no changes made to
them.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 133 PM EDT Fri Oct 15 2021
Frontal wave over northwest Ohio to continue tracking northeast.
Drier air to gradually work into northern Indiana from KSBN to
KFWA through the forecast period. Initial/tempo IFR conditions at
KFWA to start with richer moisture profile and proximity to
frontal wave. Then trend into fuel/alternate lower end MVFR by 20
UTC. Higher ceilings in comparison at KSBN farther removed from
low/deeper sub cloud dry air advection. Have return of showers
associated with frontal wave and passage of mid level deformation
zone late evening into tonight. Greater coverage over northeast
Indiana anticipated and held onto low end MVFR in showers at KFWA
through 09 UTC. Some higher gusts late in the forecast period with
greater mixing depth/strong pressure gradient flow between
departing frontal wave through northeast US and strong anticyclone
over northeast Texas.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 4 PM this evening to 10 AM EDT
Sunday for LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 15, 3:45 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 345 PM EDT Fri Oct 15 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 345 PM EDT Fri Oct 15 2021 /245 PM CDT Fri Oct 15 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-161945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 PM EDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Special weather statement, Oct 15, 3:19 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Northern Indiana
319 PM EDT Fri Oct 15 2021
OHZ015-016-024-025-152000-
Allen OH-Putnam OH-Van Wert OH-Paulding OH-
319 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Putnam, southeastern
Paulding, central Van Wert and northwestern Allen Counties through
400 PM EDT...
At 318 PM EDT, Doppler radar was tracking a strong thunderstorm over
Van Wert, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Delphos around 330 PM EDT.
Ottoville around 335 PM EDT.
Other locations in the path of this storm include Kalida,
Continental, Ottawa and Glandorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4073 8458 4073 8461 4089 8471 4117 8434
4117 8420 4097 8388
TIME...MOT...LOC 1918Z 234DEG 44KT 4083 8458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PBMSpecial weather statement, Oct 15, 5:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
506 PM EDT Fri Oct 15 2021
OHZ025-152130-
Allen OH-
506 PM EDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of eastern Allen County
through 530 PM EDT...
At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lima, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluffton.
This includes Interstate 75 between mile markers 121 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4064 8411 4066 8411 4066 8413 4077 8409
4092 8388 4065 8388
TIME...MOT...LOC 2106Z 241DEG 25KT 4074 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:16 AM EDT | Small Craft Advisory | IWX | 66 hr | |
| Oct 15, 3:19 PM EDT | Special Weather Statement | IWX | Putnam, Van Wert | 41 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.